Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 110, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2002, 5:17 AM CDT for Hood County, Somervell County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2002, 5:17 AM CDT (10:17 UTC)
- Expired
- May 3, 2002, 6:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Hood County, TX, Somervell County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 57 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 4:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 031017 SVRFTW TXC221-425-031100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 515 AM CDT FRI MAY 3 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOOD COUNTY IN NORTH CENTRAL TEXAS SOMERVELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 600 AM CDT * AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 14 MILES WEST OF GLEN ROSE...MOVING EAST AT 50 MPH. LAT...LON 3241 9804 3210 9788 3224 9765 3254 9764
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:56 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 3, 1:56 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 156 AM CDT FRI MAY 3 2002 THUNDERSTORMS DEVELOPING RAPIDLY ACROSS THE WESTERN PART OF CWA. WILL GO CHANCE OF THUNDERSTORMS AREAWIDE TODAY THROUGH SATURDAY...WITH A SLIGHT RISK OF SEVERE TODAY. FOR TEMPERATURES WILL STAY CLOSE TO GUIDANCE. WINDS WILL BE LIGHT NORTHEAST TODAY AND TONIGHT...BECOMING SOUTHEAST BY SATURDAY WITH WARMER TEMPERATURES. FCSTID = 59 DFW 76 64 86 66 / 40 40 40 40 ACT 81 66 87 68 / 40 40 40 40 .FWD...NONE.
In the hours before
Special weather statement, May 3, 12:20 AM CDT, 4 hours 57 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-032100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1220 AM CDT FRI MAY 3 2002 A STATIONARY FRONT NEAR A HUNTSVILLE TO SAN ANTONIO LINE EARLY THIS AFTERNOON WILL BEGIN TO LIFT SLOWLY NORTHWARD TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR AND NORTH OF THE FRONT LATE TONIGHT. AT THIS TIME THE POTENTIAL FOR SEVERE THUNDERSTORMS APPEARS LOW. HOWEVER...ANY STORMS TO DO FORM COULD PRODUCE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. THE POTENTIAL FOR SEVERE WEATHER WILL INCREASE ON SATURDAY AS THE WARM FRONT MOVES INTO THE CENTRAL SECTIONS OF NORTH TEXAS. INCREASING LOW LEVEL MOISTURE...CONVERGENCE ALONG THE FRONT...AND ADEQUATE MID LEVEL WINDS WILL SUPPORT THUNDERSTORM FORMATION... ESPECIALLY SATURDAY AFTERNOON AND SATURDAY NIGHT. LARGE HAIL...DOWNBURST WINDS...AND VERY HEAVY RAIN WILL BE THE PRIMARY SEVERE WEATHER THREATS. RESIDENTS ACROSS NORTH TEXAS ARE URGED TO PAY CLOSE ATTENTION TO THE WEATHER THIS WEEKEND...ESPECIALLY IF OUTDOOR ACTIVITIES ARE PLANNED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO AND TELEVISION FOR THE LATEST INFORMATION ON THIS POTENTIAL SEVERE WEATHER EVENT.
Special weather statement, May 3, 2:43 AM CDT, 2 hours 34 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031945- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 243 AM CDT FRI MAY 3 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL OF NORTH CENTRAL TEXAS. THE STORMS WILL BE ELEVATED SO THE MAIN THREAT WILL BE LARGE HAIL...WITH DAMAGING WINDS POSSIBLE. EARLY THIS MORNING A STATIONARY FRONT EXTENDED FROM DEL RIO TO NEAR LUFKIN. WARM MOIST UNSTABLE AIR IS BEING LIFTED OVER THE FRONT NORTHWARD ACROSS NORTH TEXAS. THE AIRMASS ACROSS NORTH TEXAS WILL DESTABILIZE DURING THE EARLY MORNING INTO THIS AFTERNOON...AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. ONGOING THUNDERSTORMS THIS MORNING WILL BECOME MORE NUMEROUS DURING THE DAY..WITH SOME OF THESE STORMS SEVERE. THERE WILL ALSO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS AREA WIDE SATURDAY NIGHT AS THE STATIONARY FRONT BEGINS MOVING NORTH AS A WARM FRONT. STRONG LOW LEVEL WINDS WILL DEVELOP ACROSS THE FRONT...CREATING A THREAT OF LARGE HAIL ACROSS THE REGION.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:23 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 52 min |
| May 3, 4:55 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 50 min |
| May 3, 6:13 AM CDT | Flash Flood Warning | FWD | Erath | 3 hr |
| May 3, 6:32 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 58 min |
| May 3, 7:08 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 37 min |
| May 3, 7:22 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 38 min |
| May 3, 7:30 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.